MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number HA14GS80NSC315N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: b3: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that upon using the trach, it was defective.A second trach was used, and it was defective as well.After applying 24cc of air, it was able to displace one side of the cuff, but the other side continued to be adhered and required an additional 36cc-48cc of air and would not displace.Placed multiple syringes of saline to displace and that would not work either.After placing 36-48 cc of air with a lot of pressure applied to manipulate the cuff off the trach and it was able to displace the cuff off the trach shaft.It was the same issue in the 2nd trach.The nurse borrowed a trach from the hospital to resolve the situation.No injury was reported.(cc-0192752 documents that first item and cc-0192849 documents the second item).
 
Additional Manufacturer Narrative
Device evaluation: two custom trachs were returned for investigation.Upon visual inspection portions of the cuffs were flat against the shaft.No other concerns were identified.During functional testing the cuff inflated except for one area.Using a verified ruler the stuck area extended 25 mm parallel to the shaft (approx.7 mm from the distal cuff band and 3 mm from the proximal cuff band) and 2 mm wide.Following normal protocol (i.E., squeeze the pilot balloon while massaging the cuff away from the shaft), the cuff fully inflated.Once the stuck portions of the cuffs were released, the cuffs were inflated and deflated multiple times without an issue.The devices were allowed to rest with the air removed from the cuffs for 18 hours.Using a syringe, 10 ml of air was inserted into the inflation valve of both devices.The cuffs on both devices fully inflated without any portion of the cuffs sticking to the shaft.The complaint could no be confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16797101
Report Number3012307300-2023-04455
Device Sequence Number16928711
Product Code JOH
UDI-Device Identifier10351688761644
UDI-Public10351688761644
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHA14GS80NSC315N
Device Catalogue NumberHA14GS80NSC315N
Device Lot NumberGA024358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown